Article

Phenthoate 50% EC Compound Poisoning inducedIntermediate Syndrome–A Case Report

Gulam Mohiyuddin Naeem Shirol1★, Purvi Mehta1★ Corresponding author

  1. 1Department of Pharmacy Practice, KLE College of Pharmacy, Hubballi, Karnataka, INDIA..

CORRESPONDENCE

Gulam Mohiyuddin Naeem Shirol

Department of Pharmacy Practice, KLE College of Pharmacy, Hubballi, Karnataka, INDIA..

mustafashirol@gmail.com

Received: 28-01-2023; Revised: 02-04-2023; Accepted: 11-04-2023.

Volume 16, Issue 3 · pp. 255–258 · PUBLISHED · DOI: 10.5530/ijopp.16.3.42

View on IJPP original site ↗

ABSTRACT

Poisoning by pesticides continues to be a serious global public health issue. More than 250,000 people die each year from pesticide poisoning, according to estimates from the World Health Organization. Nearly 900,000 people who commit suicide each year around the world are also represented by this figure in a sizeable proportion. Organophosphate insecticides are the most frequently responsible substances among the several pesticides that might cause mortality due to their high toxicity. Due to its frequent occurrence and likely outcome of respiratory failure, Intermediate Syndrome (IMS) is a significant contributor to organophosphate-related morbidity and mortality. IMS is managed appropriately on a supportive approach. Despite this, prompt establishment of ventilatory support, appropriate antidotal therapy, and early aggressive decontamination should all assist in reducing the severity and/or the occurrence of IMS. This is because in most cases, IMS is accompanied by severe organophosphate poisoning and ongoing acetylcholinesterase suppression.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Shirol, G. M. N., & Mehta, P. (). Phenthoate 50% EC Compound Poisoning inducedIntermediate Syndrome–A Case Report. Indian Journal of Pharmacy Practice, 16(3), 255–258. https://doi.org/10.5530/ijopp.16.3.42